Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 72, NWS Columbia, SC

June 15, 2000Lancaster County, South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at Jun 15, 2000, 8:27 PM EDT for Lancaster County, South Carolina. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 15, 2000, 8:27 PM EDT (00:27 UTC)
Expired
Jun 15, 2000, 9:00 PM EDT
In force
33 min
Issued by
NWS Columbia, SC
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Lancaster County, SC

The radar

The Columbia radar (KCAE), 102 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2000-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3721 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2000-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3721 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1211 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

106 
WUUS52 KCAE 160027
SVRCAE
SCC057-160100-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
827 PM EDT THU JUN 15 2000

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LANCASTER COUNTY IN CENTRAL SOUTH CAROLINA

* UNTIL 900 PM EDT.

* AT 825 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER LANCASTER...OR ABOUT 3 MILES EAST OF
  LANCASTER...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHEASTERN LANCASTER COUNTY AT 840 PM EDT

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS AND LARGE HAIL. STAY
INDOORS AWAY FROM WINDOWS.

REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF
OR TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN COLUMBIA.

LAT...LON 3473 8089 3461 8074 3488 8036 3504 8056

CDL/AWP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:10 PM EDT, 5 hours 17 minutes earlier.

Area forecast discussion, Jun 15, 3:10 PM EDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA, SC
310 PM EDT THU JUN 15 2000

ETA BRINGING IN VORT FROM THE GULF TONIGHT...LOOKING AT H2O VAPOR
WITH RUC OVERLAY...LOOKS LIKE VORT IS GETTING MORE ORGANIZED. LOCAL
ETA POP SCHEMES GIVE 90 PERCENT OVERNIGHT. FEEL COMFORTABLE WITH
THIS BUT WILL GO CHANCE. THINK S/W WILL SLIDE TO THE NORTH WITH TROF
HANGING BACK OVR MIDLANDS. WEAK VORTS WILL PASS THROUGH THE AREA
THROUGH SAT. LOOKS LIKE RIDGE WILL BUILD IN ENUF ON SUN TO KEEP LESS
MOISTURE FLOW INTO THE REGION. FRONT WILL SLOWLY APPROACH THE AREA
BY MON AND TUES. WILL INTRODUCE CHANCE OF RAIN DURING THIS TIME.

WILL PUT IN 50 POPS FOR NRN COUNTIES FOR TONIGHT.

FCSTID = 17
CAE   73  92  72  94 /  40  20  20  20
AGS   71  93  71  94 /  40  20  20  20
SSC   73  91  73  94 /  40  20  20  20
OGB   73  93  73  93 /  40  20  20  20

.CAE...
GA...NONE.
SC...NONE.

Nearby

Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.